Horse Veterinary Questions? Ask an Equine Vet.
Welcome to Justanswer. I am Dr. Loretta, a licensed veterinarian, and would like to assist you. I will respond quickly after reviewing your question.
Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
My fear for your sweet Kala is that she is suffering from an intestinal lymphoma. With this disease, the lab work will be normal and the only way to diagnose this is to take a biopsy of the intestinal tract. The prognosis for this disease is very poor, I am sorry to say. It is not a good sign that Kala has not responded to the treatment so far and if this were merely a parasite issue or even IBD, this would have helped.
Talk to your vet about this as a possibility....I hope I am wrong....
This LINK may explain in more detail.
Does that make sense to you?
Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.Sincerely, ***** *****
Loperamide can be given at 0.2 mg per kg PO every 12 hrs to help stop the diarrhea. We will often give Metronidazole as an anti protozoal agent and anti diarrhea medication. You did not day that this has been given but it is one we use a lot in equine medicine. I am not that familiar with holistic medications but have also hear that peppermint can be effective. I worry, however, that the severeity of Kala's diarrhea may not respond well to holistic meds. I am assuming that there have been many fecal smears looking for parasites and protozoa and coccidia and treatment is based on the results of this. When nothing shows, we often give Metronidazole that often will be effective.
Oh, Monica...I am so sorry!! I am keeping positive thoughts for your sweet Kala but very worried as I am sure you are....
I hope things can turn around...my thoughts and prayers are with you, Monica, and your precious Kala!